Arizona, 2011

Damaging Wind in Arizona, September 13, 2011

September 13, 2011 · NWS PSR · 1 event in 1 county or zone

An upper level low along the southern California coast continued to spread some moisture into south central Arizona on the 13th of September. As a result, isolated thunderstorms developed over the lower deserts of Pinal county during the afternoon hours, and the storms generated strong, gusty and damaging winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$30,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PSR wrote it up.

An upper level low along the southern California coast continued to spread some moisture into south central Arizona on the 13th of September. As a result, isolated thunderstorms developed over the lower deserts of Pinal county during the afternoon hours, and the storms generated strong, gusty and damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Sep 13, 3:45 PM MST, 55 minutes earlier.

Area forecast discussion, Sep 13, 3:45 PM MST, 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PHOENIX AZ
345 PM MST TUE SEP 13 2011

.UPDATED...AVIATION AND FIRE WEATHER DISCUSSIONS UPDATED.

.SYNOPSIS...
A LOW PRESSURE SYSTEM MOVING ACROSS SOUTHERN CALIFORNIA AND INTO
ARIZONA...WILL LEAD TO ACTIVE STORM CONDITIONS THIS AFTERNOON AND
TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR SOUTHWEST ARIZONA AND
SOUTHEAST CALIFORNIA UNTIL 9 PM THIS EVENING. STORM CHANCES DWINDLE
WEDNESDAY DUE TO MUCH LOWER INSTABILITY AND THE BEGINNING OF A
DRYING TREND. THE LOW PRESSURE SYSTEM SHIFTS INTO UTAH AND COLORADO
THURSDAY... THUS CONFINING STORM CHANCES TO THE HIGHER TERRAIN OF
SOUTH CENTRAL ARIZONA. DRY AND WARMER CONDITIONS ARE EXPECTED ACROSS
THE AREA FRIDAY THROUGH MONDAY.

&&

.DISCUSSION...

FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM MST/PDT...

SCATTERED THUNDERSTORMS CONTINUE ACROSS OUR WESTERN ZONES...MANY
PRODUCING SIGNIFICANT AMOUNTS OF RAINFALL...AND STRONG GUSTY WINDS.
RADAR INTERROGATION HAS REVEALED LARGE HAIL SIGNATURES/SEVERE STORM
PROFILES IN MANY OF THE STORMS AS THEY EVOLVE. CURRENT SATELLITE
IMAGERY SHOWS A LARGE CONVECTIVE COMPLEX EXPANDING OVER AND AROUND
THE YUMA AREA...AND A BAND OF CONVECTIVE BLOW OFF/HIGH LEVEL CLOUDS
ARE RAPIDLY STREAMING TO THE NORTHEAST ACROSS OUR CWA. THIS BLOW OFF
APPEARS TO BE INHIBITING THE POTENTIAL FOR THUNDERSTORMS TO FORM
OVER THE SOUTH-CENTRAL DESERTS...YET SOME STORMS CONTINUE TO PULSE
UP ACROSS YUMA COUNTY AND WESTERN MARICOPA COUNTY UNDER THE CLOUD
SHIELD. I WOULD EXPECT THAT EVEN WITH THE SHADING/SUBSIDENCE EFFECT
AND DIMINISHED INSTABILITY FROM LACK OF HEATING THAT STORMS WILL
CONTINUE TO FORM AND MOVE ACROSS SOUTH-CENTRAL ARIZONA...DRIVEN BY
THE LARGER SCALE FORCING.

GOOD SHEAR AND DYNAMIC SUPPORT FIELD ARE EXPECTED TO GRADUALLY SHIFT
EASTWARD ACROSS OUR CWA WITH TIME...INTERACTING WITH THE ELEVATED
PRECIPITABLE WATER VALUES...UP TO 1.50 INCHES. SO...KEEPING THE
FLASH FLOOD WATCH FOR SOUTHWEST ARIZONA AND FAR SOUTHEAST CALIFORNIA
GOING UNTIL 9 PM. ALSO...RAMPED UP PRECIPITATION CHANCES OVER OUR
EASTERN ZONES/MARICOPA COUNTY AND POINTS EASTWARD INTO THE LIKELY
CATEGORY FOR THIS EVENING. ANY STORMS THAT FORM WILL STILL HAVE THE
POTENTIAL TO PRODUCE LOCALIZED HEAVY RAINFALL AMOUNTS...UP TO THREE
QUARTERS OF AN INCH...AND EVEN HEAVIER AMOUNTS UP IN HIGHER TERRAIN
AREAS. LARGE HAIL...AND STRONG MICROBURST WINDS IN EXCESS OF 70 MPH
ARE ALSO POSSIBLE WITH THE STRONGEST STORMS. STORM ACTIVITY SHOULD
BEGIN TO STABILIZE/DIMINISH AS SUPPORT DIPS AFTER SUNSET...AND
BECOMING QUIESCENT BY MIDNIGHT.

TEMPERATURE FORECAST FOR TOMORROW IS A TAD TRICKY. THE LARGE
CONVECTIVE COMPLEXES THAT FORMED AND PRODUCED SIGNIFICANT PRECIP
AMOUNTS...HAVE ALSO BROUGHT A GOOD DEAL OF RAIN COOLED AIR AND
OVERSPREAD IT ACROSS OUR WESTERN ZONES. MAX TEMPERATURES SO FAR OUT
WEST HAVE BEEN CONSIDERABLE COOLER THAT FORECAST...MAX TEMP FOR THE
DAY WAS 85 DEGREES AT BLYTHE JUST AFTER 7 AM THIS MORNING...RIGHT
NOW A WONDERFULLY COOL 76 DEGREES. CARRIED THIS COOL TREND INTO
TOMORROW...AND CONSIDERING BOUNDARY LAYER RECOVERY AND SOME DRIER
AIR...ANTICIPATE TEMPERATURES WILL MAKE IT BACK INTO THE MID 90S FOR
MOST DESERT LOCALES.

PREVIOUS DISCUSSION...
WEDNESDAY AND THURSDAY...INSTABILITY IS EXPECTED TO BE MUCH LOWER
WEDNESDAY. THUS POPS ARE MUCH LOWER... DESPITE LINGERING MOISTURE
AND THE LOW CENTER OVER NORTHERN ARIZONA. IN PART...THE WEDNESDAY
POPS REFLECT POTENTIAL FOR LINGERING MORNING SHOWERS OVER SOUTH
CENTRAL ARIZONA. MOISTURE CONTINUES TO DECLINE THURSDAY. THOUGH
MODELS HAVE TRENDED TOWARD A SLOWER DECLINE OF MOISTURE...IT LOOKS
TO BE INSUFFICIENT FOR CONVECTION THURSDAY EXCEPT OVER ZONE 24.
ANTICIPATE WELL BELOW NORMAL TEMPS TO CONTINUE WEDNESDAY BEFORE A
GRADUAL WARMING TREND STARTS THURSDAY.

FRIDAY THROUGH MONDAY...MODELS CONTINUE TO ADVERTISE WEAK TROUGHING
OVER THE WEST THROUGH SATURDAY BEFORE RIDGING STARTS TO BUILD IN
FROM THE PACIFIC EARLY NEXT WEEK...THOUGH THE ECMWF DEPICTS A BAGGY
TROUGH OVER SOUTHERN CALIFORNIA. DRY CONDITIONS WILL BE IN PLACE
FRIDAY ONWARD ACROSS THE FORECAST AREA. TEMPS ANTICIPATED TO CLIMB
SLIGHTLY ABOVE NORMAL BY MONDAY.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX AND KIWA...
STORMS DEVELOPING ACROSS WESTERN AND SOUTHWESTERN MARICOPA COUNTY
WILL CONTINUE THROUGH THE EVENING...WITH STORM MOTION HEADING TO THE
NORTHEAST...BRINGING INCREASED CLOUDINESS...OUTFLOW BOUNDARIES WITH
SOME DUST AND POTENTIAL STORMS INTO THE METRO AREA AFTER 14/0000Z.
PRECIP SHOULD DIMINISH AFTER 06Z...WITH INCREASED WINDS...GENERALLY
FROM THE WEST-SOUTHWEST EARLY OVERNIGHT. LINGERING SCT TO BKN CLOUDS
REMAINING AOA 15KFT THROUGH THE MORNING.

SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH...
WIDESPREAD THUNDERSTORM DEVELOPMENT WILL CONTINUE THROUGH THE
EVENING AND EARLY OVERNIGHT ACROSS SOUTHEASTERN CA AND THE LOWER
COLORADO RIVER VALLEY...IMPACTING KIPL AND KBLH. EXPECT GUSTY
ERRATIC OUTFLOW WINDS...PERIODS OF BRIEF BUT HEAVY RAINFALL...CIG
DROPS NEAR 5KFT AND PLENTY OF LIGHTNING WITH THE STORMS. STORMS
EXPECTED TO LINGER AND SLOWLY DECREASE IN ACTIVITY
OVERNIGHT...BEGINNING AFTER 14/0300Z.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
FRIDAY THROUGH TUESDAY...
WESTERLY FLOW WILL SETUP OVER THE REGION...BRINGING IN DRIER AIR
FRIDAY AND INTO THE BEGINNING OF NEXT WEEK. AFTERNOON HUMIDITIES
WILL ONLY DROP TO AROUND 20 PERCENT WITH GOOD OVERNIGHT
RECOVERY...DESPITE THE SLOWLY DRYING AIRMASS. NO SIGNIFICANT DRYING
TRENDS AND WIND EVENTS EXPECTED THROUGH THE UPCOMING WEEK AS UPPER
LEVEL TROUGHING HOLDS OVER THE REGION.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...FLASH FLOOD WATCH FROM 9 AM MST THIS MORNING THROUGH 9 PM MST
     THIS EVENING AZZ020-021-025-026.

CA...FLASH FLOOD WATCH FROM 9 AM PDT THIS MORNING THROUGH 9 PM PDT
     THIS EVENING CAZ030>033.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...MEYERS/AJ
AVIATION...NOLTE
FIRE WEATHER...NOLTE
Hazardous weather outlook, Sep 13, 5:51 AM MST, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
551 AM MST TUE SEP 13 2011

AZZ022-023-027-028-141300-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
551 AM MST TUE SEP 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

THERE WILL BE A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT.
THERE WILL BE POTENTIAL FOR THE STRONGER STORMS TO PRODUCE LOCALIZED
AREAS OF DAMAGING WINDS...HAIL...AND HEAVY RAIN ALONG WITH FREQUENT
LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE CHANCE FOR SEVERE WEATHER DECREASES DRAMATICALLY WEDNESDAY WITH
ONLY A SLIGHT CHANCE OF THUNDERSTORMS. THE MAIN HAZARD WILL BE LIGHTNING.
DRY CONDITIONS ARE EXPECTED THURSDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

AZZ024-141300-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
551 AM MST TUE SEP 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A GOOD CHANCE OF AFTERNOON THUNDERSTORMS...BECOMING LIKELY
THIS EVENING. THERE IS POTENTIAL FOR THE STRONGER STORMS TO PRODUCE
LOCALIZED AREAS OF DAMAGING WINDS...HAIL...AND HEAVY RAIN ALONG WITH
FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STORM CHANCES DECLINE TO THE SLIGHT CATEGORY WEDNESDAY WITH A
FURTHER DECLINE THURSDAY. THE MAIN HAZARD WILL BE LIGHTNING. DRY
CONDITIONS ARE FORECAST FRIDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ADVISED TO REPORT ACCORDING TO STANDARD OPERATING
PROCEDURES.

AZZ020-021-026-CAZ031-141300-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
SOUTHWEST DESERTS-LOWER COLORADO RIVER VALLEY CA-
551 AM MST TUE SEP 13 2011 /551 AM PDT TUE SEP 13 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME WEST-CENTRAL
ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA AND EXTREME
SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

...FLASH FLOOD WATCH IN EFFECT FROM 9 AM MST /9 AM PDT/ THIS MORNING
THROUGH THIS EVENING...

IN ADDITION TO FAVORABLE CONDITIONS FOR FLASH FLOODING...THERE WILL
BE POTENTIAL FOR THE STRONGER STORMS TO PRODUCE LOCALIZED AREAS OF
DAMAGING WINDS...HAIL...AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE CHANCE FOR SEVERE WEATHER DECREASES DRAMATICALLY WEDNESDAY WITH
ONLY A SLIGHT CHANCE OF THUNDERSTORMS. THE MAIN HAZARD WILL BE LIGHTNING.
DRY CONDITIONS ARE EXPECTED THURSDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

AZZ025-CAZ030-032-033-141300-
YUMA/MARTINEZ LAKE AND VICINITY-JOSHUA TREE NATIONAL PARK-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
551 AM MST TUE SEP 13 2011 /551 AM PDT TUE SEP 13 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

...FLASH FLOOD WATCH IN EFFECT FROM 9 AM MST /9 AM PDT/ THIS MORNING
THROUGH THIS EVENING...

IN ADDITION TO FAVORABLE CONDITIONS FOR FLASH FLOODING...THERE WILL
BE POTENTIAL FOR THE STRONGER STORMS TO PRODUCE LOCALIZED AREAS OF
DAMAGING WINDS...HAIL...AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO WEATHER HAZARDS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Local storm report, Sep 13, 2:43 PM MST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
243 PM MST TUE SEP 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     TSTM WND DMG     CHIRIACO SUMMIT         33.67N 115.72W
09/13/2011                   RIVERSIDE          CA   CO-OP OBSERVER

            DELAYED REPORT. 60 FT TALL TREE WITH 3 IN. DIAMETER TRUNK
            BLOWN DOWN AND DEMOLISHED A FENCE. OBSERVER ESTIMATED
            WINDS TO BE 60 TO 70 MPH.

&&

KKINCAID
Local storm report, Sep 13, 2:52 PM MST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
252 PM MST TUE SEP 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             HOLTVILLE               32.81N 115.38W
09/13/2011  E0.50 INCH       IMPERIAL           CA   PUBLIC

&&

KKINCAID
Local storm report, Sep 13, 2:55 PM MST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
255 PM MST TUE SEP 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0229 PM     TSTM WND DMG     2 W BONDS CORNER        32.69N 115.38W
09/13/2011                   IMPERIAL           CA   DEPT OF HIGHWAYS

            CALIFORNIA HIGHWAY PATROL REPORTS POWER POLES DOWN ALONG
            SR 98 AND ROOD ROAD.

&&

JNOLTE
Local storm report, Sep 13, 3:13 PM MST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
313 PM MST TUE SEP 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     TSTM WND DMG     1 S HOLTVILLE           32.80N 115.38W
09/13/2011                   IMPERIAL           CA   LAW ENFORCEMENT

            PART OF BUILDING BLOWN ONTO ROADWAY.

&&

KKINCAID
Special weather statement, Sep 13, 3:15 PM MST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
315 PM MST TUE SEP 13 2011

CAZ031-033-132300-
IMPERIAL CA-
315 PM PDT TUE SEP 13 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA

UNTIL 400 PM PDT

AT 309 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORM FROM NEAR BRAWLEY...TO NEAR GLAMIS...
TO NORTH OF NILAND. MOVEMENT WAS NORTHEAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
   CALIPATRIA...
   WIEST...
   STATE HIGHWAY 11...
   STATE HIGHWAY 78...

SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.

LAT...LON 3342 11555 3342 11480 3298 11507 3295 11561
TIME...MOT...LOC 2214Z 217DEG 19KT 3306 11529

WOODALL
Special weather statement, Sep 13, 3:42 PM MST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
342 PM MST TUE SEP 13 2011

AZZ027-028-132330-
PINAL AZ-MARICOPA AZ-
342 PM MST TUE SEP 13 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWEST MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
  WEST CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 430 PM MST

AT 332 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 15 MILES NORTH OF AJO...MOVING NORTHEAST AT 35
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
   GILA BEND AUXILIARY FIELD...
   BOSQUE...
   BIG HORN...
   SONORAN NATIONAL MONUMENT AND FREEMAN...
   ESTRELLA...

LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

LAT...LON 3261 11303 3321 11239 3296 11198 3249 11257
      3250 11279
TIME...MOT...LOC 2242Z 222DEG 31KT 3266 11271

WATERS

The radar

The Phoenix radar (KIWA), 44 km away, was scanning. The volume nearest the first event began at 23:38 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Pinal

When
September 13, 4:40 PM MST
Where
Pinal County, 4.91 mi NW of Lirim
Measured
50 kt (58 mph) estimated gust
Property damage
$30,000
Reported by
Trained Spotter
Coordinates
33.060, -112.050

Isolated thunderstorms developed in the area near the town of Maricopa during the afternoon hours on September 13. The storms produced gusty winds estimated to be at least 50 knots. A trained weather spotter reported that the strong winds blew down power lines over several houses near the Maricopa Train Station at the intersection of Taft and McDavid roads. No injuries were reported in association with the downed power lines.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arizona in 2011Every state in 2011This day in weather historyWarnings in Arizona, September 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 335554.